Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 11, 2016, 9:09 AM EST for Burlington County, New Jersey. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2016, 9:09 AM EST (14:09 UTC)
- Expired
- Feb 11, 2016, 10:00 AM EST
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS81 KPHI 111409 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 909 AM EST THU FEB 11 2016 NJZ019-020-027-PAZ071-104-106-111500- OCEAN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS- 909 AM EST THU FEB 11 2016 ...A FEW SNOW SQUALLS WILL AFFECT NORTHWESTERN OCEAN...NORTHERN BURLINGTON...SOUTHEASTERN BUCKS...EAST CENTRAL MONTGOMERY AND NORTHEASTERN PHILADELPHIA COUNTIES... * UNTIL 1000 AM EST. * AT 906 AM EST...THE SNOW SQUALLS WERE OVER NORTHEAST PHILADELPHIA...OR 7 MILES NORTHEAST OF PHILADELPHIA...MOVING SOUTHEAST AT 30 MPH. * THESE SNOW SQUALLS WILL BE NEAR... HOLMESBURG AND TACONY AROUND 910 AM EST. BENSALEM...PALMYRA AND ANDALUSIA AROUND 915 AM EST. RIVERSIDE AND BEVERLY AROUND 920 AM EST. WILLINGBORO...BURLINGTON AND BRISTOL AROUND 925 AM EST. FLORENCE AROUND 930 AM EST. LUMBERTON...MOUNT HOLLY AND JACKSONVILLE AROUND 935 AM EST. MEDFORD AND COLUMBUS AROUND 940 AM EST. PEMBERTON AND JOBSTOWN AROUND 945 AM EST. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS SQUALL INCLUDE HULMEVILLE...PENNDEL...NEW EGYPT...MCGUIRE AFB...EDGEWATER PARK... PEMBERTON HEIGHTS...RIVERTON...DELANCO...CORNWELLS HEIGHTS-EDDINGTON AND FORT DIX. VISIBILITIES COULD DROP QUICKLY TO LESS THAN A HALF OF A MILE IN THE SNOW SQUALLS. USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. LAT...LON 4007 7515 4020 7503 4006 7450 3982 7468 TIME...MOT...LOC 1406Z 296DEG 26KT 4010 7504 $$ PO &&
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 11, 8:34 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 11, 8:34 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 AM EST THU FEB 11 2016
.SYNOPSIS...
HIGH PRESSURE WILL BUILD EASTWARD INTO THE REGION TODAY AND THEN
MOVE THROUGH THE REGION TONIGHT. AN ARCTIC COLD FRONTAL BOUNDARY
WILL THEN MOVE THROUGH THE AREA FRIDAY NIGHT. BY SUNDAY, ANOTHER
AREA OF HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE REGION AS LOW
PRESSURE FORMS ACROSS THE SOUTHERN UNITED STATES BY MONDAY. THIS
AREA OF LOW PRESSURE WILL THEN TRACK UP THE EAST COAST TUESDAY INTO
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
730 AM ESTF: UPDATED FOR THE SNOW BAND IN SE PA INTO SW NJ. ITS
PUTTING DOWN A DUSTING THAT IS CAUSING SOME TRAVEL DIFFICULTY. A
NOWCAST IS POSTED AS WELL UPDATED SNOWMAP AND FORECASTS FOR THIS
MORNING. NO MODEL HAS THIS..N PART ..IN PART LES BAND TRAILING
INTO OUR AREA. IF WE SEE VSBY 1 MI OR LESS WE WILL UPGRADE TO AN
SPS. OUR RADAR CONTINUES IN VCP31 TO BETTER SEE THE FINER DETAILS,
PLUS ITS LOW TOP AND VERY LOW WATER CONTENT.
FROM THE MID SHIFT BELOW...
FOR A RELATIVELY QUIET WEATHER DAY, STILL HAVE THREE MAIN STORIES TO
TALK ABOUT FOR THE TODAY PERIOD.
SNOW...AS MENTIONED BY THE PREVIOUS SHIFT, LOW TO MID LEVEL LAPSE
RATES WILL BE QUITE STEEP ACROSS THE POCONOS AND NORTHERN NJ THROUGH
AT LEAST MID DAY. IN ADDITION, THE MID AND UPPER LEVEL SHORT WAVE
TROUGH WILL BE CROSSING THE REGION THROUGH THIS TIME. THESE FACTORS
ARE CONDUCIVE FOR SCATTERED SNOW SHOWERS, OR MAYBE EVEN A FAST
MOVING SNOW SQUALL, ACROSS THE NORTHERN HALF OF OUR REGION. WITH
PERSISTENT DRY AIR ADVECTION, MOISTURE IS LIMITED. SO EVEN THOUGH
SNOW/LIQUID RATIOS COULD BE ABOVE NORMAL THANKS TO THE VERY COLD AIR
IN PLACE, STILL EXPECT SNOW ACCUMULATIONS TO REMAIN BELOW ONE INCH.
WINDS...A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE REGION
THROUGH AT LEAST 18Z BEFORE IT STARTS TO DECREASE AS THE SURFACE LOW
LIFTS FURTHER AWAY FROM OUR REGION. THUS, EXPECT WINDY CONDITIONS
THROUGH THE DAY. AT THIS POINT THOUGH, WIND ADVISORY CONDITIONS
(SUSTAINED WINDS OF AT LEAST 31 MPH FOR AT LEAST ONE HOUR OR GUSTS
OF 46 MPH) ARE NOT ANTICIPATED, SINCE THE TIGHTEST PRESSURE GRADIENT
WILL BE EARLY IN THE DAY BEFORE THE MIXING LAYER GETS VERY DEEP.
HAVING SAID THAT THOUGH, THE GFS DOES SHOW THAT THE SUSTAINED
CRITERIA COULD BE REACHED FOR LOCATIONS ADJACENT TO THE DE BAY,
SINCE THE DIRECTION IS A FAVORED DIRECTION FOR THE FUNNELING EFFECT
OVER THE BAY. IN ADDITION, VAD WIND PROFILES SHOW THAT 40 KT WINDS ARE
ABOUT 4000 TO 5000 FT MSL. IF THE MIXING LAYER GETS DEEP ENOUGH,
SOME OF THAT COULD MIX DOWN FOR THE HIGHEST TERRAIN IN THE POCONOS
AND NW NJ. FOR NOW THOUGH, CONFIDENCE IS LOW THAT IT WILL BE
REACHED SO WILL NOT ISSUE AN ADVISORY AT THIS TIME.
COLD...TODAY BEGINS THE COLD STRETCH WHICH WE ARE EXPECTING TO
CONTINUE INTO THE WEEKEND. WHILE TODAY WILL PROBABLY BE THE WARMEST
OF THE NEXT 4 DAYS, THE REGION SHOULD STAY BELOW FREEZING, AND
PORTIONS OF THE POCONOS AND NW NJ MAY NOT GET OUT OF THE TEENS.
THIS WILL BE 15 TO 20 DEGREES BELOW NORMAL. GIVEN THE WINDY
CONDITIONS, WIND CHILL VALUES ACROSS THE REGION WILL ONLY TOP OUT IN
THE TEENS AT BEST.
&&
.SHORT TERM /FRIDAY/...
HIGH BEGINS TO BUILD IN, AND CONSEQUENTLY WINDS DIMINISH, AND CLOUDS
WILL DISSIPATE. AS A RESULT, SHOULD SEE CONSIDERABLE RADIATIONAL
COOLING, WITH LOWS IN THE SINGLE DIGITS AND TEENS AND WIND CHILL
VALUES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OUR UPDATED BRIEFING PACKAGE AT MIDDAY WILL INCLUDE MORE INFORMATION
ON THE UPCOMING DANGEROUS COLD, INCLUDING A POSSIBLE WIND CHILL
WATCH FOR SAT NIGHT WHICH IS ALREADY A HIGH CONFIDENCE LIKELIHOOD.
THE EXTENDED WILL FEATURE BOTH THE PROSPECTS FOR THE COLDEST AIR
OF THE SEASON CENTERED ON SUNDAY MORNING AND A STRENGTHENING LOW
PRESSURE SYSTEM TRACKING UP THE EAST COAST EARLY NEXT WEEK.
FRIDAY AND SATURDAY: HIGH PRESSURE WILL MOVE THROUGH THE REGION ON
FRIDAY. THIS HIGH PRESSURE SYSTEM WILL GIVE WAY TO ANOTHER ARCTIC
COLD FRONT FRIDAY NIGHT. THE COLD FRONT SHOULD PROVIDE ENOUGH
LIFT AND MOISTURE FOR SOME SCATTERED SNOW SHOWERS TO DEVELOP.
THESE MAY PRODUCE SOME LIGHT ACCUMULATIONS OF UNDER AN INCH.
BEHIND THE FRONT, IT WILL BE A VERY COLD AND WINDY PERIOD WITH
SOME ADDITIONAL SNOW SHOWERS AND/OR FLURRIES IN ASSOCIATION WITH
THE NW FLOW OFF OF THE EASTERN GREAT LAKES. THE FAVORED REGIONS TO
SEE SNOW SHOWERS ARE IN THE HIGH TERRAIN AREAS OF EASTERN PA AND
NW NJ. BUFKIT ANALYSIS YIELDS THE POTENTIAL FOR 30-40 MPH GUSTS
SATURDAY AFTERNOON ACROSS THE REGION WITH THE GFS BEING THE MOST
AGGRESSIVE WITH THE GUST POTENTIAL. THE STRONG CAA WILL NOT ALLOW
TEMPERATURES TO RISE MUCH DURING THE DAY.
SATURDAY NIGHT THROUGH SUNDAY NIGHT: ANOTHER POTENT AREA OF ARCTIC
HIGH PRESSURE WILL BUILD INTO THE REGION WITH THE COLDEST SHOT OF
AIR OF THE SEASON SO FAR. MODELING HAS BEEN HOLDING STEADY ON THE
IDEA THAT 850 MB TEMPERATURES LOOK TO DIVE BELOW -25C. WILL
NUDGE TEMPERATURES A COUPLE OF DEGREES COOLER THAN MOST ENSEMBLE
GUIDANCE THROUGH THE WEEKEND DUE TO THE DEGREE OF THE COLD AIR
BEING MODELED. STRONG NORTHWEST WIND GUSTS, THOUGH NOT AS STRONG
AS ON SATURDAY WILL CONTINUE IN THE WAKE OF THE DEPARTING SYSTEM.
THE COLD AND WIND WILL RESULT IN WIND CHILLS FROM -10 TO -30 BELOW
ZERO SATURDAY NIGHT AND SUNDAY MORNING. PLEASE TO MAKE SURE TO
PREPARE FOR THE COLD WEATHER THAT IS COMING. PREPARATIONS INCLUDE
CHECKING PIPES AND MAKING SURE YOUR VEHICLE IS IN GOOD WORKING
CONDITION. LOW TEMPERATURES SUNDAY MORNING WILL LIKELY NEAR OR
BELOW ZERO AS WELL. PLEASE REFER TO THE CLIMATE SECTION ON RECORD
POTENTIAL.
PRESIDENTS DAY THROUGH TUESDAY NIGHT: HIGH PRESSURE WILL GRADUALLY
MOVE EAST OF THE REGION AND WILL GIVE WAY TO A STORM SYSTEM THAT IS
CURRENTLY MODELED TO FORM ACROSS THE SOUTHERN UNITED STATES AND
INTENSIFY AS IT MOVES UP THE EAST COAST. THE 00Z 2/11 OPERATIONAL
MODELS HAVE NARROWED THE GOAL POSTS OF POSSIBLE TRACKS FROM
EARLIER MODEL RUNS. THIS ALSO MATCHES OR IS JUST EAST OF THE 12Z
2/10 ECMWF ENSEMBLE MEAN TRACK. THIS TRACK GOES FROM SOUTH CENTRAL
AL/GA NORTHEAST TO THE CAROLINA COASTLINE THEN DUE NORTH UP THE
EAST COAST INTO SOUTHERN NEW ENGLAND. TWO MAIN FEATURES ARE
PRESENT TO TRACK WITH REGARDS TO MODELS OR RESPECTIVE ENSEMBLES
CHANGING THE FORECAST TRACK OF THIS SYSTEM IN FUTURE RUNS. THIS
FIRST IS A LEADING SHORTWAVE WHICH MOVES INTO THE THE OHIO VALLEY
ON MONDAY AND THE SECOND IS THE DEGREE OF MID- LEVEL HEIGHT RISES
THAT OCCUR AHEAD OF THE STORM SYSTEM. A STRONGER SHORTWAVE WOULD
TEND TO PUSH THE OVERALL TROUGH WITH THIS STORM FURTHER EAST.
WHILE A WEAKER SHORTWAVE WOULD ALLOW FOR HIGHER MID- LEVEL HEIGHT
RISES LEADING TO A FURTHER WEST TRACK OF THE LOW. RIGHT NOW THE
FAVORED TRACK WOULD RESULT IN SNOW CHANGING TO RAIN ACROSS MOST OF
THE REGION WITH THE HIGHEST CHANCES FOR PRECIPITATION MONDAY NIGHT
AND TUESDAY. IT WILL LIKELY BE WINDY AS WELL WITH THE
STRENGTHENING LOW PRESSURE SYSTEM TRACKING NEAR THE REGION.
WEDNESDAY: THE REGION SHOULD GRADUALLY BEGIN TO CLEAR OUT AS
ANOTHER HIGH PRESSURE SYSTEM BUILDS EASTWARD TOWARD THE REGION.
SOME UNCERTAINTY THOUGH AS 2/11 00Z ECMWF BRINGS ANOTHER SYSTEM
INTO THE REGION BY THIS PERIOD.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...VFR SCT-BKN AOA 4000 FT. BRIEF IFR CONDS IN SNOW SHOWERS
POSSIBLE IN A FEW LOCATIONS...PROBABLY KPNE BY 1330Z. WEST WIND
GUSTS INCREASING TO 30 KT BY 15 OR 16Z. ISOLATED 35 KT POSSIBLE.
TONIGHT...VFR SCT-BKN CLOUDS AOA 4000 FT DURING THE EVENING
BECOMING CLEAR. GUSTY WNW WINDS 20-30 KT SLOWLY DIMINISHING DURING
THE NIGHT.
OUTLOOK...
FRIDAY: VFR.
FRIDAY NIGHT AND SATURDAY: MAINLY VFR, POSSIBLE MVFR RESTRICTIONS
IN SCATTERED SNOW SHOWERS. NORTHWEST WINDS INCREASING SATURDAY
FROM 15-25 KNOTS WITH GUSTS UP TO 40 KNOTS SATURDAY AFTERNOON.
SATURDAY NIGHT AND SUNDAY...VFR CONDITIONS EXPECTED. NORTHWEST WINDS
10 TO 25 KNOTS.
MONDAY...VFR CONDITIONS FOR MOST OF THE DAY THEN BECOMING MVFR AND
IFR BY EVENING WITH RAIN AND SNOW.
&&
.MARINE...
GALES IN PROGRESS AND GLW CONTINUES AS POSTED. AN SCA WILL BE
NEEDED FOR MUCH IF NOT ALL OF THE OVER NIGHT HOURS ONCE THE GALES
SUBSIDE.
LIGHT FREEZING SPRAY IS OCCURRING AND CONTINUES TO BE EXPECTED ON
THE BAY AS WELL AS THE NEAR COASTAL WATERS.
OUTLOOK...
OUR AFTERNOON MARINE PRODUCTS WILL HEADLINE A NEW HIGH CONFIDENCE GALE
WATCH FOR THE PERIOD ROUGHLY 4 AM SATURDAY THROUGH 8 AM SUNDAY.
SO WHILE, SEAS AND WINDS WILL START OUT FAIRLY LIGHT ON FRIDAY.
HOWEVER, A QUICK RAMP UP IS EXPECTED AFTER THE PASSAGE OF AN
ARCTIC COLD FRONTAL BOUNDARY FRIDAY NIGHT. NORTHWEST WINDS WILL
INCREASE AND REACH GALE FORCE BY SATURDAY AND CONTINUE GALE FORCE
THROUGH SATURDAY NIGHT. CONFIDENCE FOR GALES ON SATURDAY IS
VERY HIGH. SEAS WILL RISE TO BETWEEN 5 AND 7 FEET FOR A PERIOD AS
WELL ON SATURDAY. SEAS AND WINDS ARE EXPECTED TO DECREASE ON
SUNDAY. WAVE HEIGHTS WILL LIKELY START INCREASING AGAIN BY MONDAY
NIGHT IN RESPONSE TO A DEVELOPING LOW PRESSURE SYSTEM TO OUR
SOUTH.
&&
.CLIMATE...
NEAR RECORD COLD IS EXPECTED FOR PORTIONS OF OUR AREA SUNDAY
MORNING AND BY FAR THE COLDEST AIR OF THE SEASON SO FAR.
ANTICIPATING TEMPS THROUGHOUT OUR FORECAST AREA WITHIN SEVERAL
DEGREES OF ZERO (WIND IS THE EQUALIZER) ANYTIME FROM MIDNIGHT
THROUGH 8 AM SUNDAY EXCEPT COLDER KMPO (NEAR -12F). THIS HAS BEEN
ADVERTISED BY THE GFS/ECMWF 2M TEMPS CYCLICALLY SINCE AT LEAST THE
00Z/7 OPERATIONAL CYCLES. THEREFORE, BEST CHANCE FOR RECORD
EQUALING OR EXCEEDING FOR VALENTINES DAY THE 14TH WOULD BE KABE,
KTTN, KPHL AND KMPO.
SNOW COVER MAY HELP A BIT I-95 NORTHWESTWARD...AND WE'LL SEE
WHERE WE ARE WITH SNOW COVER BY THURSDAY EVENING. NEW DUSTINGS
APPEAR ON THE WAY THROUGH FRIDAY NIGHT.
AS AN ADDED NOTE HERE... GUIDANCE IN PART IS BEING CLIMO BIASED
HIGHER THAN WHAT THE ONCOMING GFS/ECMWF LITERAL AIRMASS AND 2M
TEMPS ARE INDICATING FOR SUNDAY MORNING. TEMPS SUNDAY MORNING IN
THE URBAN AREAS SHOULD BE ABOUT 25 COLDER THAN NORMAL. THAT MEANS
GUIDANCE TEMPS FOR PHL OF 5 AND 6 DEGREES APPEAR TOO WARM...ESPECIALLY
WITH A NORMAL PHILADELPHIA LOW ON SUNDAY OF 28.
RECORD LOW MAX'S CAN ONLY OCCUR FOR THIS EVENT ON SUNDAY THE
14TH, IF THEN.
SITE 2015-16 COLDEST SO FAR RECORD LOW FEB. 14TH ----RER LOW MAX
---------------------- --------------------
ABE 8 -1 IN 1979 14-1979
ACY 10 -6 IN 1979 13-1979
PHL 12 +2 IN 1979 14-1979
ILG 12 -4 IN 1979 13-1979
RDG 10 -4 IN 1983
TTN 9 0 IN 1916
GED 13 -7 IN 1979
MPO -1 -12 IN 1970
SO, THIS WILL BE WIND DRIVEN COLD WITH MANY AREAS EXPERIENCING
WIND CHILL VALUES OF 15 TO 25 BELOW ZERO...POSSIBLY 30 BELOW IN
THE HILLS AND MOUNTAINS OF NORTHWEST NEW JERSEY AND NORTHEAST
PENNSYLVANIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ430-431.
&&
SYNOPSIS...FRANCK
NEAR TERM...DRAG/JOHNSON
SHORT TERM...JOHNSON
LONG TERM...GAINES
AVIATION...DRAG/GAINES/JOHNSON
MARINE...DRAG/GAINES/JOHNSON
CLIMATE...834AHazardous weather outlook, Feb 11, 5:46 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 546 AM EST THU FEB 11 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ060-061-070-071- 101>106-121100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 546 AM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COLDEST AIR OF THE SEASON WILL ARRIVE THIS WEEKEND WITH BITTERLY COLD WIND CHILLS OF 10 TO 25 BELOW ZERO LATE SATURDAY INTO SUNDAY. WIND CHILLS WILL BE NEAR ZERO DURING THE DAY SATURDAY AND ON SUNDAY NIGHT AS WELL. A LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST LATE MONDAY AND TUESDAY BRINGING RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-121100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 546 AM EST THU FEB 11 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LIGHT FREEZING SPRAY IS EXPECTED THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST GALES WILL OCCUR AGAIN SATURDAY INTO SUNDAY. MODERATE TO POSSIBLY HEAVY FREEZING SPRAY IS EXPECTED SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-121100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 546 AM EST THU FEB 11 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LIGHT FREEZING SPRAY IS EXPECTED THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST GALES WILL OCCUR AGAIN SATURDAY INTO SUNDAY. MODERATE TO POSSIBLY HEAVY FREEZING SPRAY IS EXPECTED SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012>015-PAZ054-055-062-121100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-NORTHAMPTON- 546 AM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. BRIEF SNOW SHOWERS MAY OCCUR AT TIMES TODAY WITH UNDER AN INCH OF ACCUMULATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COLDEST AIR OF THE SEASON WILL ARRIVE THIS WEEKEND WITH BITTERLY COLD WIND CHILLS OF 10 TO 30 BELOW ZERO LATE SATURDAY INTO SUNDAY. WIND CHILLS WILL BE NEAR ZERO DURING THE DAY SATURDAY AND ON SUNDAY NIGHT AS WELL. A LOW PRESSURE SYSTEM IS LIKELY TO TRACK UP THE EAST COAST LATE MONDAY AND TUESDAY BRINGING RAIN AND SNOW TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 11, 8:16 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 816 AM EST THU FEB 11 2016 NJZ019-PAZ060-071-103>106-111430- NORTHWESTERN BURLINGTON-BERKS-PHILADELPHIA-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...READING... PHILADELPHIA...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE... CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 816 AM EST THU FEB 11 2016 ...SNOW SHOWERS... SNOW SHOWERS WILL BRING REDUCED VISIBILITIES AT TIMES FOR THE NEXT FEW HOURS. IN SOUTHEAST PENNSYLVANIA...THE SNOW SHOWERS WILL AFFECT THE AREAS BETWEEN READING AND PHILADELPHIA. THE SNOW SHOWERS WILL CONTINUE INTO BURLINGTON AND CAMDEN COUNTIES NEW JERSEY. REDUCE YOUR SPEED IF YOU ENCOUNTER ANY OF THE SNOW SHOWERS. A QUICK COATING MAY CREATE SLIPPERY TRAVEL, SINCE THE GROUND TEMPERATURES ARE COLD.
Special weather statement, Feb 11, 9:09 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 909 AM EST THU FEB 11 2016 NJZ019-020-027-PAZ071-104-106-111500- OCEAN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS- 909 AM EST THU FEB 11 2016 ...A FEW SNOW SQUALLS WILL AFFECT NORTHWESTERN OCEAN...NORTHERN BURLINGTON...SOUTHEASTERN BUCKS...EAST CENTRAL MONTGOMERY AND NORTHEASTERN PHILADELPHIA COUNTIES... * UNTIL 1000 AM EST. * AT 906 AM EST...THE SNOW SQUALLS WERE OVER NORTHEAST PHILADELPHIA...OR 7 MILES NORTHEAST OF PHILADELPHIA...MOVING SOUTHEAST AT 30 MPH. * THESE SNOW SQUALLS WILL BE NEAR... HOLMESBURG AND TACONY AROUND 910 AM EST. BENSALEM...PALMYRA AND ANDALUSIA AROUND 915 AM EST. RIVERSIDE AND BEVERLY AROUND 920 AM EST. WILLINGBORO...BURLINGTON AND BRISTOL AROUND 925 AM EST. FLORENCE AROUND 930 AM EST. LUMBERTON...MOUNT HOLLY AND JACKSONVILLE AROUND 935 AM EST. MEDFORD AND COLUMBUS AROUND 940 AM EST. PEMBERTON AND JOBSTOWN AROUND 945 AM EST. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS SQUALL INCLUDE HULMEVILLE...PENNDEL...NEW EGYPT...MCGUIRE AFB...EDGEWATER PARK... PEMBERTON HEIGHTS...RIVERTON...DELANCO...CORNWELLS HEIGHTS-EDDINGTON AND FORT DIX. VISIBILITIES COULD DROP QUICKLY TO LESS THAN A HALF OF A MILE IN THE SNOW SQUALLS. USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. LAT...LON 4007 7515 4020 7503 4006 7450 3982 7468 TIME...MOT...LOC 1406Z 296DEG 26KT 4010 7504 PO &&
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:38 AM EST | Special Weather Statement | PHI | Mercer | 52 min |
| Feb 11, 12:58 PM EST | Gale Watch | PHI | 15 hr | |
| Feb 11, 2:15 PM EST | Wind Chill Watch | PHI | Sussex | 13 hr |
| Feb 11, 6:35 PM EST | Special Weather Statement | PHI | Lehigh | 55 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.